MAUDE Adverse Event Report: SONOVA AG PHONAK ROGER FOCUS II; ATTENTION ASSISTIVE TRAINING DEVICE

SONOVA AG PHONAK ROGER FOCUS II; ATTENTION ASSISTIVE TRAINING DEVICE
Model Number 0563006P8
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Suicidal Ideation (4429)
Type of Reportable Event Malfunction
Event or Problem Description
The patient experienced suicidal ideation due to continual issues with intermittency of roger focus ii devices.
 
Additional Manufacturer Narrative
The follow up with the initial reporter established that the patient did not want to wear the devices.The patient is struggling academically and does not like to draw attention to themselves.With several people trying to help the patient to get the devices working both last and this year, this was bringing more attention to the patient, making the patient feel different and not wanting to go to school.The initial reporter refused to answer further questions.It is unconfirmed if the patient tried to act on those thoughts and received any treatment due this conditions.Past history of patient's psychological conditions, suicidal thoughts or other behavioural changes is unknown.It is also unknown if the patient was using the device due to unilateral hearing loss, auditory spectrum disorder (asd) or auditory processing disorder (apd).Analysis of the service history showed that devices were replaced once to a new set of devices due to not functioning.The manufacturer has not recorded any other similar complaints with suicidal ideation or psychological or emotional harm in general for this device.Additionally, no evidence of casual relationship between hearing aids and development of depression or suicidal thoughts exist in the literature.In contrast, using hearing aids has been associated with lower prevalence of depression and some studies demonstrated reduction in depressive symptoms.Devices were serviced/replaced and are not available for the analysis.Additionally, there are no applicable technical tests that could determine the link between device malfunction and suicidal ideation.This is the final report.

Brand Name
PHONAK ROGER FOCUS II
Common Device Name
ATTENTION ASSISTIVE TRAINING DEVICE
Manufacturer (Section D)
SONOVA AG
laubisrütistrasse 28
stafa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisrütistrasse 28
stafa, zurich 8712
SZ   8712
MDR Report Key20876983
Report Number3005085999-2024-00025
Device Sequence Number8928450
Product Code LZI
UDI-Device Identifier07613389275490
UDI-Public(01)07613389275490
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0563006P8
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Initial Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROGER FOCUS II (B)(4)
Outcome Attributed to Adverse Event Other;
Patient SexFemale